Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 106, NWS Memphis, TN

November 25, 2010Dyer County, Lake County, Tennessee

NWS Memphis, TN issued this tornado warning at Nov 25, 2010, 12:56 PM CST for Dyer County, Lake County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2010, 12:56 PM CST (18:56 UTC)
Expired
Nov 25, 2010, 1:23 PM CST
In force
27 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Dyer County, TN, Lake County, TN

The radar

The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Nov 25, 12:07 PM CST, 49 minutes earlier.

Area forecast discussion, Nov 25, 12:07 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 PM CST THU NOV 25 2010

.UPDATE...

UPDATED FOR 18Z TAF DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 944 AM CST THU NOV 25 2010/

DISCUSSION...

COLD FRONT NOW MOVING INTO PORTIONS OF NORTHEAST ARKANSAS WITH
VERY LITTLE LIGHTNING ACTIVITY. MADE CHANGES TO EMPHASIZE MORE OF
A SHOWER THREAT...WITH A ONLY A CHANCE FOR THUNDERSTORMS. LATEST NAM
RUN INDICATING LESS OF A WINTRY THREAT ALONG THE INTERSTATE 40
CORRIDOR WITH ONLY THE POSSIBILITY OF A LIGHT MIX ACROSS THE
NORTHERN CWA COUNTIES. THIS MAY BE DUE TO THE OZARKS HOLDING BACK
FREEZING TEMPERATURES UNTIL AFTER THE MOISTURE LIFTS OUT. WILL
CONTINUE TO EVALUATE WITH THE NEXT GFS AND ECMWF RUNS AND MAKE
ADJUSTMENTS ACCORDINGLY WITH THE AFTERNOON PACKAGE. REST OF THE
FORECAST AND THE CURRENT WIND ADVISORY APPEARS TO BE ON TRACK WITH
NO CHANGES NEEDED.

JAB

&&

.PREV DISCUSSION... /ISSUED 553 AM CST THU NOV 25 2010/

DISCUSSION...10Z SURFACE ANALYSIS THIS MORNING PLACES A STRONG
ARCTIC COLD FRONT FROM THE GREAT LAKES REGION BACK THROUGH CENTRAL
ILLINOIS...SOUTHEAST MISSOURI...NORTHWEST ARKANSAS...AND CENTRAL
TEXAS. TEMPERATURES AHEAD OF THE COLD FRONT ACROSS THE LOWER
MISSISSIPPI VALLEY REMAIN QUITE MILD IN THE 60S TO AROUND 70
DEGREES. MEANWHILE TEMPERATURES ARE IN THE SINGLE DIGITS BELOW
ZERO UNDER A 1019 MB RIDGE OF HIGH PRESSURE ACROSS THE NORTHERN
PLAINS EARLY THIS MORNING. STRONG TO SEVERE THUNDERSTORM POTENTIAL
TODAY...WINTER WEATHER CONCERNS TONIGHT...AND WIND ADVISORY
CONDITIONS BOTH TODAY AND TONIGHT ARE THE PREDOMINANT CONCERNS IN
THIS MORNING/S FORECAST PACKAGE.

SHORT TERM...(TODAY THROUGH FRIDAY)...WRF/GFS/ECMWF MODELS ARE
IN OVERALL DECENT AGREEMENT WITH A STRONG ARCTIC COLD FRONT MOVING
THROUGH THE MID SOUTH TODAY. AS OF 4 AM CST...A LINE OF SHOWERS
AND THUNDERSTORMS STRETCHED FROM SOUTHEAST MISSOURI BACK THROUGH
WEST ARKANSAS AND EAST OKLAHOMA. HOWEVER...THESE THUNDERSTORMS
REMAIN ELEVATED WITH LITTLE IF ANY SURFACE BASED INSTABILITY
PRESENT ACROSS THE LOWER MISSISSIPPI VALLEY. THE 00Z/06Z MODEL
RUNS SUGGEST THE ARCTIC COLD FRONT WILL REACH THE MISSISSIPPI
RIVER BY 18Z /NOON/ AND SPREAD ACROSS THE REMAINDER OF THE
FORECAST AREA DURING THE AFTERNOON AND EARLY EVENING HOURS.

AS WITH PREVIOUS MODEL RUNS...A POTENTIAL FOR A FEW STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS AREAS SOUTH OF
I-40 ACROSS EAST ARKANSAS AND NORTH MISSISSIPPI. A NARROW BAND OF
MOST UNSTABLE CAPE VALUES AROUND 500 J/KG...FAVORABLE UPPER LEVEL WINDS
AND SUFFICIENT UPPER LEVEL DIVERGENCE ALOFT...SURFACE DEWPOINTS IN
THE LOWER 60S SUGGEST MOST LIKELY CONVECTION WILL BE IN THE FORM
OF A LINE. BASED ON THE LATEST MODEL DATA AND SHORT TERM
TRENDS...THINK ANY SEVERE THUNDERSTORM THREAT WILL BE ISOLATED AT
BEST. DESPITE 0-1KM STORM RELATIVE HELICITY VALUES AROUND 300
M2/S2 AND FAVORABLE LCL/S/EQUILIBRIUM LEVELS...THINK THREAT FOR ANY
MINI-SUPERCELL/ISOLATED TORNADO THREAT WILL REMAIN TOO LOW TO
JUSTIFY MENTION IN HAZARDOUS WEATHER OUTLOOK AT THIS TIME. IN
ADDITION...PRECIPITABLE WATER VALUES AROUND 1.5 INCHES WILL
SUPPORT A POTENTIAL FOR HEAVY RAINFALL AS THE FRONT MOVES THROUGH
THE AREA.

A STRONG PRESSURE GRADIENT AND 925 MB WINDS AVERAGING BETWEEN 40
TO 55 KTS PRODUCED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH
GUSTS TO 40 MPH EARLIER THIS MORNING AROUND MIDNIGHT. WINDS HAVE
SINCE THEN FALLEN BELOW ADVISORY CRITERIA AS OF THIS MORNING/S
FORECAST ISSUANCE. HOWEVER...STRONG SOUTH TO SOUTHWEST WINDS ARE
EXPECTED TO RE-DEVELOP ACROSS THE MID SOUTH THIS MORNING AHEAD OF
THE COLD FRONT...THEN VEER NORTHWEST AND CONTINUE IMMEDIATELY
BEHIND THE FRONT THROUGH TONIGHT. AS A RESULT...KEPT CURRENT WIND
ADVISORY IN PLACE AS IS.

AS THE COLD ARCTIC AIR SPREADS INTO THE MID SOUTH
TONIGHT...PRECIPITATION IS ANTICIPATED TO SWITCH OVER TO A MIXTURE
OF RAIN AND SLEET...THEN TO A MIXTURE OF SLEET AND SNOW BEFORE
ENDING ACROSS THE MID SOUTH TONIGHT. 00Z MODELS HAVE TRENDED
AROUND 2C WARMER THAN THE PREVIOUS MODEL RUN...WHICH MAY AFFECT
THE AMOUNT AND DURATION OF ANY WINTER PRECIPITATION AND MINOR
ACCUMULATIONS IF ANY ACROSS THE WINTER WEATHER ADVISORY AREAS
TONIGHT. AT THE SAME TIME...SOIL TEMPERATURES RANGE FROM THE UPPER
40S TO AROUND 50 DEGREES. CONSEQUENTLY...CONFIDENCE IS LOWER IN
THIS FORECAST PACKAGE IN REGARDS TO WINTER WEATHER IMPACTS BUT
WILL LET DAY SHIFT ASSESS THE NEED FOR ADJUSTMENTS TO WINTER
WEATHER HEADLINES AS THE 12Z MODEL DATA ARRIVES.

ANY PRECIPITATION IS EXPECTED TO COME TO AN END LATE TONIGHT AS
COLD ARCTIC HIGH PRESSURE BUILDS INTO THE REGION. THIS WILL
PRODUCE OVERNIGHT LOWS IN THE MIDDLE 20S NORTHWEST TO 30S
SOUTHEAST. HIGH TEMPERATURES FRIDAY WILL BE PREDOMINANTLY IN THE
40S.

LONG TERM...(SATURDAY THROUGH TUESDAY)...00Z ECMWF/GFS LONG RANGE
MODELS INDICATE A RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE
ACROSS THE REGION THROUGH AT LEAST SUNDAY. SOUTHERLY RETURN FLOW
WILL SET BACK UP ACROSS THE AREA LATE SUNDAY NIGHT AS ANOTHER AREA
OF LOW PRESSURE AND ASSOCIATED COLD FRONT MOVE THROUGH THE LOWER
MISSISSIPPI VALLEY MONDAY AND TUESDAY.

CJC

&&

.AVIATION...

18Z TAF CYCLE

REDUCTIONS IN CEILINGS AND OCCASIONALLY VISIBILITIES TO MVFR CAN
BE EXPECTED THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH
THE REGION. LOCALIZED REDUCTIONS TO IFR CAN BE EXPECTED IN
THUNDERSTORMS ALONG AND JUST AHEAD OF THE SOUTHEASTWARD ADVANCING
FRONT. IN ADDITION...HAVE ADDED A SHORT WINDOW IN TEMPO GROUP OF
WINDS GUSTING TO 35 KTS...AND COULD BE HIGHER IN ANY SEVERE
STORMS THAT DEVELOP THIS AFTERNOON.

RAIN...ISOLATED ELEVATED THUNDERSTORMS...GUSTY NORTHWEST
WINDS...AND REDUCTIONS IN CEILINGS/VISIBILITIES TO MVFR/IFR AT ALL
SITES POST FRONTAL FOR SEVERAL HOURS.

SKIES WILL EVENTUALLY CLEAR LATE TONIGHT INTO FRIDAY MORNING WITH
VFR CONDITIONS RETURNING.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  30  46  31 / 100 100  10   0
MKL  74  29  43  27 / 100 100  10   0
JBR  65  26  44  28 / 100 100   0   0
TUP  78  36  48  28 /  50 100  20   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 3 AM CST
     FRIDAY FOR CLAY-CRAIGHEAD-GREENE-LAWRENCE-RANDOLPH.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY
     FOR MISSISSIPPI-POINSETT.

MO...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 3 AM CST
     FRIDAY FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR COAHOMA-DESOTO-
     MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

     WIND ADVISORY UNTIL 3 AM CST FRIDAY FOR ALCORN-BENTON MS-CALHOUN-
     CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
     PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 3 AM CST
     FRIDAY FOR LAKE.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CROCKETT-DYER-
     FAYETTE-GIBSON-HAYWOOD-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON-
     WEAKLEY.

     WIND ADVISORY UNTIL 3 AM CST FRIDAY FOR CARROLL-CHESTER-DECATUR-
     HARDEMAN-HARDIN-HENDERSON-HENRY-MADISON-MCNAIRY.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST FRIDAY
     FOR CARROLL-CROCKETT-DYER-GIBSON-HENRY-LAUDERDALE-OBION-
     WEAKLEY.

&&
Hazardous weather outlook, Nov 25, 11:45 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1145 AM CST THU NOV 25 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261945-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1145 AM CST THU NOV 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING ACROSS SOUTHWEST TENNESSEE...EAST CENTRAL
ARKANSAS...AND NORTHWEST MISSISSIPPI. DAMAGING WINDS WILL BE THE
MAIN THREAT...ALONG WITH AN ISOLATED TORNADO THREAT.

A FEW STRONG STORMS WILL BE POSSIBLE ACROSS NORTHEAST ARKANSAS...THE
BOOTHEEL OF MISSOURI...PORTIONS OF NORTHWEST TENNESSEE AND COUNTIES
ALONG THE TENNESSEE RIVER...AND ACROSS NORTHEAST MISSISSIPPI. GUSTY
WINDS WILL BE THE MAIN THREAT.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...A WINTER WEATHER
ADVISORY IS IN EFFECT THIS EVENING NORTHWEST OF A LINE FROM A
HARRISBURG ARKANSAS TO A HUNTINGDON TENNESSEE LINE. A SHORT PERIOD
OF SLEET...SNOW AND FREEZING PRECIPITATION IS EXPECTED DURING THIS
TIME AS COLDER AIR RAPIDLY ARRIVES BEHIND A STRONG ARCTIC COLD
FRONT. ROADS MAY BECOME SLICK AS TEMPERATURES FALL BELOW FREEZING
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY FOR AREAS ACROSS EASTERN
ARKANSAS...SOUTHWEST TENNESSEE...AND NORTH MISSISSIPPI.

JAB

In the hours before

Special weather statement, Nov 25, 12:22 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 PM CST THU NOV 25 2010

ARZ026>028-MOZ113-115-251845-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-DUNKLIN MO-PEMISCOT MO-
1222 PM CST THU NOV 25 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 PM CST FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM MANILA TO 12 MILES WEST OF MARKED TREE AT 1222 PM CST...
MOVING EAST AT 35 MPH.

PEOPLE IN CRAIGHEAD...DUNKLIN...MISSISSIPPI...PEMISCOT AND POINSETT
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...CARAWAY...
GOSNELL...KEISER...LAKE CITY...LEACHVILLE...LEPANTO...LUXORA...
MANILA...MARKED TREE...MONETTE...OSCEOLA...STEELE...TRUMANN...TYRONZA
AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BIG LAKE AND THE CHUTE.

&&

LAT...LON 3608 9030 3609 8967 3578 8979 3573 8995
      3568 8993 3565 8989 3568 8987 3564 8985
      3560 8996 3555 8992 3553 8993 3556 8999
      3555 9004 3551 9004 3544 9000 3544 9008
      3548 9008 3544 9013 3545 9075
TIME...MOT...LOC 1822Z 249DEG 32KT 3593 9013 3552 9057
Local storm report, Nov 25, 12:38 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 PM CST THU NOV 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     TSTM WND DMG     CARAWAY                 35.76N 90.33W
11/25/2010                   CRAIGHEAD          AR   LAW ENFORCEMENT

            A COUPLE OF POWER POLES WERE SNAPPED OFF JUST NORTH OF
            HIGHWAY 139.

&&

CCD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 12:41 PM CSTSevere Thunderstorm WarningMEGDyer, Lake, Obion49 min
Nov 25, 1:21 PM CSTSpecial Weather StatementMEGObion24 min
Nov 25, 2:09 PM CSTSpecial Weather StatementMEGHenry, Weakley36 min
Nov 25, 2:34 PM CSTSevere Thunderstorm WarningMEGHenry26 min
Nov 25, 4:14 PM CSTTornado WarningMEGHardin, McNairy46 min
Nov 25, 4:44 PM CSTTornado WarningMEGHardin19 min
Nov 25, 12:22 PM CSTSpecial Weather StatementMEGMississippi23 min

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.